Alert archive / North Carolina / River Flood Warnings in 2015
River Flood Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Dec 23, 2015, 8:32 PM EST for Anson County, Stanly County, North Carolina. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 8:32 PM EST (01:32 UTC)
- Expired
- Dec 24, 2015, 8:59 AM EST
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rocky River NC near Norwood (NRWN7). The gauge peaked at 22.22 ft at Dec 22, 2015, 8:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
247
WGUS42 KRAH 240132
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
832 PM EST WED DEC 23 2015
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-241332-
/O.NEW.KRAH.FL.W.0029.151224T0132Z-151224T1359Z/
/NRWN7.1.ER.151224T0048Z.151224T0115Z.151224T0159Z.NO/
832 PM EST WED DEC 23 2015
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Rocky River Near Norwood.
* until Thursday morning, or until the warning is cancelled.
* At 8:15 PM Wednesday the stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tomorrow evening.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Rocky River
Norwood 20 20.2 Wed 08 PM 18.2 9.9 6.4 5.2 4.2
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$2 follow-up statements
527
WGUS82 KRAH 241018
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 AM EST THU DEC 24 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
Rocky River Near Norwood affecting Anson and Stanly Counties
...The Flood Warning continues for the following rivers in North
Carolina..
Deep River At Moncure affecting Chatham and Lee Counties
Cape Fear River At Lillington affecting Harnett County
Haw River Near Bynum affecting Chatham County
Lower Little River At Manchester affecting Cumberland County
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-105-242218-
/O.CON.KRAH.FL.W.0028.000000T0000Z-151225T1840Z/
/MONN7.1.ER.151223T1930Z.151224T1200Z.151225T0640Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Deep River At Moncure.
* At 3:45 AM Thursday the stage was 11.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage late tonight.
* Impact...At 12.0 feet, Flooding will occur upstream of the gage site along
North Plank Road, especially just south of Highway 421 in Lee county, and
on R Jordan Road in Chatham county. Road closures may result. At the gage site,
flooding of pasture and woods along the river will occur.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Cape Fear
Moncure 9 11.1 Thu 04 AM 11.1 7.6 4.1 3.5 3.5
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 150.00
&&
LAT...LON 3567 7910 3563 7907 3559 7904 3546 7935
3554 7939
$$
NCC085-242218-
/O.CON.KRAH.FL.W.0030.000000T0000Z-151226T1418Z/
/LLLN7.1.ER.151224T0515Z.151225T0000Z.151226T0218Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Cape Fear River At Lillington.
* At 4:30 AM Thursday the stage was 15.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by this
evening. The river will fall below flood stage tomorrow late
evening.
* Impact...At 19.0 feet, Water may enter homes on Riverside Hills Drive, and
the storm drains on the north bank are inundated.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Cape Fear
Lillington 14 15.0 Thu 04 AM 17.4 17.0 12.0 9.6 8.8
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 104.60
&&
LAT...LON 3549 7885 3537 7867 3525 7865 3526 7876
3532 7877 3543 7892
$$
NCC001-242218-
/O.EXT.KRAH.FL.W.0031.000000T0000Z-151225T0613Z/
/HAWN7.1.ER.151224T0435Z.151224T1200Z.151224T1813Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Haw River At Haw River.
* At 4:30 AM Thursday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage this afternoon.
* Impact...At 19.0 feet, Overflow will occur on both banks at the water
treatment plant, with the the most overflow on the right
bank opposite the water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Haw River
Haw River 18 18.6 Thu 04 AM 18.3 13.5 9.9 7.4 6.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 471.69
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-242218-
/O.CON.KRAH.FL.W.0024.000000T0000Z-151225T2320Z/
/BYNN7.1.ER.151223T1355Z.151224T0846Z.151225T1120Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Haw River Near Bynum.
* At 4:31 AM Thursday the stage was 14.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 14.0 feet, The river widens up to 600 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Haw River
Bynum 11 14.3 Thu 05 AM 14.3 10.9 8.6 7.3 6.5
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$
NCC051-242218-
/O.CON.KRAH.FL.W.0026.151224T1200Z-151227T1617Z/
/MANN7.1.ER.151224T1200Z.151225T1200Z.151227T0417Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Lower Little River At Manchester.
* until Sunday morning, or until the warning is cancelled.
* At 4:45 AM Thursday the stage was 16.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage today
and continue to rise to near 21 feet by tomorrow morning. The
river will fall below flood stage by Saturday night.
* Impact...At 21.0 feet, Minor flooding occurs in Fort Bragg, near the
water treatment plant. The water may also approach Manchester Road near
the Fort Bragg water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Lower Little River
Manchester 18 16.3 Thu 05 AM 18.0 21.2 19.8 17.1 14.9
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 122.16
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$
NCC101-242218-
/O.CON.KRAH.FL.W.0027.000000T0000Z-151225T2200Z/
/CLYN7.1.ER.151223T2125Z.151224T1800Z.151225T1000Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Neuse River Near Clayton.
* At 4:15 AM Thursday the stage was 10.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* Impact...At 11.0 feet, The Neuse River Greenway at Covered Bridge
Road will flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Neuse River
Clayton 9 10.8 Thu 04 AM 10.7 8.8 6.4 4.4 3.2
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 128.41
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-242218-
/O.CON.KRAH.FL.W.0025.000000T0000Z-151227T0051Z/
/SMFN7.1.ER.151223T1837Z.151225T0000Z.151226T1251Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Neuse River At Smithfield.
* At 4:15 AM Thursday the stage was 17.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.6 feet by this
evening. The river will fall below flood stage Saturday morning.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Neuse River
Smithfield 15 17.4 Thu 04 AM 17.4 17.3 15.1 12.2 9.3
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$
NCC007-167-242218-
/O.EXT.KRAH.FL.W.0029.000000T0000Z-151225T0154Z/
/NRWN7.1.ER.151224T0048Z.151224T0430Z.151224T1354Z.NO/
518 AM EST THU DEC 24 2015
The Flood Warning continues for
the Rocky River Near Norwood.
* At 4:30 AM Thursday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Rocky River
Norwood 20 20.4 Thu 04 AM 20.7 10.7 5.6 4.2 3.6
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$684
WGUS82 KRAH 241149
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 AM EST THU DEC 24 2015
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-241219-
/O.CAN.KRAH.FL.W.0029.000000T0000Z-151225T0154Z/
/NRWN7.1.ER.151224T0048Z.151224T0430Z.151224T1045Z.NO/
649 AM EST THU DEC 24 2015
The Flood Warning is cancelled for
the Rocky River Near Norwood.
* At 6:30 AM Thursday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* fell below flood stage at 5:45 AM Thursday.
* Forecast...The river will continue to fall to 10.7 feet by tomorrow
morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Rocky River
Norwood 20 19.7 Thu 06 AM 19.5 10.7 5.6 4.2 3.6
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 23, 3:02 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Dec 23, 3:02 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EST WED DEC 23 2015 .SYNOPSIS...A WARM FRONT MOVING NORTHWEST THROUGH CENTRAL NC TODAY WILL SLOWLY WASH OUT AND GIVE WAY TO UNSEASONABLY WARM AND MOIST SOUTHERLY FLOW THROUGHOUT THE SOUTHEASTERN UNITED STATES THROUGH CHRISTMAS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM WEDNESDAY... ...FLASH FLOOD WATCH CONTINUES ACROSS THE WESTERN PIEDMONT... DEEP MOIST SOUTHERLY FLOW...CHARACTERIZED BY NEARLY CLIMATOLOGICAL MAX PW OF 1.8 INCHES AND 850MB DEWPOINTS OF 14-15C...CONTINUES AROUND THE ANOMALOUSLY STRONG RIDGE OVER THE WESTERN ATLANTIC. A WEDGE FRONT IS HOLDING FROM CENTRAL VA THROUGH THE NC WESTERN PIEDMONT AND INTO UPSTATE SC...THOUGH IT APPEARS TO BE NEARLY OVERWHELMED BY AND INLAND PENETRATING COASTAL WARM FRONT. THE WARM FRONT AND LEADING EDGE OF WEAKLY UNSTABLE AIR...WITH MLCAPE AROUND 500 J/KG NOW IN THE COASTAL PLAIN. DEEP LAYER SHEAR IS STRONG AT 45-50KT AND EFFECTIVE SHEAR IS ACCORDINGLY INCREASING WITH DESTABILIZATION. LOW-LEVEL IS ENHANCED BY A 40KT SOUTHWESTERLY LLJ AND SOUTHEASTERLY SURFACE WIND...ESPECIALLY IN THE VICINITY OF THE WARM FRONT...AND SHERBE VALUES ARE PROGGED AROUND 1 THROUGH THE PIEDMONT THIS AFTERNOON. HOWEVER...LOW-LEVEL WINDS ARE SLOWLY VEERING TO MORE SOUTHERLY AND UNIDIRECTIONAL...WITH STRONG HELICITY SHIFTING NORTH OF THE AREA. GOING AGAINST THE SEVERE THREAT IS A GENERAL LACK OF A FOCUS...AS WITH A MCV OVER GA THIS MORNING NOW LIFTING INTO THE SOUTHERN APPALACHIANS. REGIONAL RADAR INDICATES A WEAK OUTFLOW/WIND- SHIFT MOVING EAST-NORTHEAST THROUGH SC...WITH A FEW WEAK LEWP'S ALREADY SHOWING UP ALONG THE LINE...BUT ITS UNCLEAR IF THIS WILL HOLD TOGETHER OR STRENGTHEN AS IT HITS A LITTLE BETTER AIRMASS OVER CENTRAL NC. THE INGREDIENTS FOR CONVECTION...LIFT/MOISTURE/INSTABILITY...ARE PRESENT BUT TO VARYING DEGREES...AND NEAR TERM MODEL GUIDANCE ISN'T OFFERING MUCH HELP. THE SEVERE THREAT ISN'T TREMENDOUS GIVEN THAT UPDRAFTS WON'T BE VERY STRONG...BUT A CLUSTER OR TWO OF STORMS COULD STILL PRODUCE A TORNADO OR TWO THIS EVENING. THE FLOODING THREAT...WHILE IT HASN'T MATERIALIZED IN THE WEST...BUT THE LARGE AREA OF PRECIP...INCREASINGLY CONVECTIVE LOOKING...OVER WESTERN NC AND UPSTATE SC WILL BRING ANOTHER PERIOD OF MODERATE TO LOCALLY HEAVY RAIN. BASED ON THE PROGRESSION OF THE CONVECTIVE LINE SC...THE SOUTHERN PIEDMONT MAY BE UNDER THE MOST THREAT BASED ON ANTECEDENT AND IMPENDING RAINFALL. IN ADDITION...A FEW RIVERS...INCLUDING THE ROCKY RIVER AND HAW RIVER...ARE EITHER EXPERIENCING MINOR FLOODING OR FORECAST TO FLOOD. THE FLASH FLOOD WATCH WILL CONTINUE AS IS...BUT INDIVIDUAL CONVECTIVE ELEMENTS SHOULD PRODUCE LOCALIZED FLOODING ELSEWHERE IN THE CWA. TONIGHT... WHAT IS CURRENTLY APPROACHING FROM THE SOUTHEAST APPEARS TO BE A LAST GASP OF WIDESPREAD RAINFALL BEFORE PRECIP BECOMES MORE FOCUSED ALONG THE COLD FRONT THAT WILL MOVE INTO THE VICINITY OF THE MOUNTAINS. WILL TREND POPS DOWN TO CHANCE AFTER MIDNIGHT. WINDS SHOULD STAY UP AROUND 10KT OR SO TONIGHT AND LIMIT FOG DEVELOPMENT...BUT STRATUS WILL COVER THE AREA AGAIN AND LOWS WILL BE ALMOST MUGGY IN THE MID 60S TO AROUND 70. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 245 PM WEDNESDAY... THE ANOMALOUS RIDGE OVER THE WESTERN ATLANTIC WILL BUILD AGAIN ON THURSDAY....WITH RECORD WARMTH EXPECTED WITH A CONTINUED MOIST SOUTHERLY FLOW. A COLD FRONT MOVING INTO THE VICINITY OF THE MOUNTAINS SHOULD BE ACCOMPANIED BY A CONVECTIVE LINE THAT IS FORECAST TO MOSTLY DISSIPATE AS IT RUNS INTO AN INCREASINGLY WARMER AIRMASS ALOFT. SCATTERED SHOWER OR AN ISOLATES STORMS IS ALSO POSSIBLE ACROSS THE PIEDMONT AND COASTAL PLAIN. HIGHS WILL RANGE FROM 73-80 NORTHWEST TO SOUTHEAST. LOWS CHRISTMAS EVE WILL BE IN THE MID 60S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... FRI-SUN NIGHT: A POTENT UPPER LEVEL TROUGH AND ATTENDANT SFC CYCLONE WILL RAPIDLY PROGRESS NORTHEAST THROUGH THE NORTHERN GREAT LAKES INTO CANADA TONIGHT/THURSDAY. AS THE ASSOCIATED COLD FRONT(APPROACHING THE APPALACHIANS FROM THE WEST TONIGHT) BECOMES INCREASINGLY SEPARATED FROM THE PARENT WAVE/LOW...THE FRONT WILL RAPIDLY WEAKEN...SLOW DOWN AND ASSUME A MORE WSW-ENE ORIENTATION OVER THE SOUTHERN APPALACHIANS AND MID-ATLANTIC THU/THU NIGHT. THE LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL STALL NORTH OF CENTRAL NC IN A WEST-EAST ORIENTATION OVER THE VIRGINIAS ON FRI/FRI NIGHT...THEN LIFT NORTHWARD THROUGH THE MID-ATLANTIC INTO NEW ENGLAND AS A WARM FRONT OVER THE WEEKEND IN RESPONSE TO A DEEP UPPER LEVEL TROUGH DIGGING SOUTHEAST THROUGH THE INTERMOUNTAIN WEST AND THE DEVELOPMENT OF A POTENT UPPER LEVEL LOW EXPECTED TO TRACK SLOWLY EAST FROM THE DESERT SW INTO TEXAS. CONSEQUENTLY...AN UNSEASONABLY WARM/MOIST AIRMASS WILL REMAIN IN PLACE OVER CENTRAL NC. HOWEVER...WITH FORCING CONFINED TO SMALL AMPLITUDE WAVES EMBEDDED WITHIN UNIDIRECTIONAL (SW) FLOW ALOFT...IT MAY BE DIFFICULT FOR ANYTHING MORE THAN ISOLD/SCT DIURNAL SHOWERS TO DEVELOP EACH AFTERNOON. MON-WED: UNCERTAINTY INCREASES DRAMATICALLY IN THIS PERIOD DUE TO AVERY ACTIVE/COMPLEX SYNOPTIC PATTERN IN PLACE OVER NORTH AMERICA. AS A RESULT...FORECAST SPECIFICS (TEMPERATURES AND PRECIP CHANCES/ TIMING) ARE DIFFICULT IF NOT IMPOSSIBLE TO DETERMINE AT THIS TIME.BROADLY SPEAKING...PRECIPITATION WILL BE POSSIBLE EACH DAY... WITH TEMPERATURES INITIALLY ABOVE NORMAL THOUGH POSSIBLY DECREASING TO NEAR NORMAL BY TUE-WED. -VINCENT && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 115 PM WEDNESDAY... POOR AVIATION CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD WITH MOIST SOUTHERLY FLOW AND NUMEROUS TO WIDESPREAD SHOWERS THROUGH THIS EVENING. A WARM FRONT PROGRESSING NORTHWEST THROUGH THE AREA WILL LIFT CEILINGS TO MVFR LEVELS IN THE EAST...MOST LIKELY AT KFAY/KRWI...WITH LOWER CEILINGS IN THE LIFR/IFR CEILINGS TO HANG ON AT KGSO/KINT. WINDS WILL GUST TO 20-25KT...MAINLY AT KRDU/KRWI/KFAY...A FEW STRONG STORMS COULD PRODUCE LOCALLY HIGHER GUSTS WITH HEAVY RAIN. SHOWERS WILL GENERALLY LESSEN IN COVERAGE OVERNIGHT...WITH CEILINGS LIKELY TO LOWER TO IFR OR LIFR AGAIN. SOME GUIDANCE INDICATES FOG...BUT WINDS WILL STAY UP IN THE 8-12KT RANGE...WHICH SHOULD KEEP VSBYS AT LEAST 3SM. SOME SMALL IMPROVEMENTS WIN CONDITIONS WILL BE POSSIBLE ON THURSDAY WITH LESS PRECIP COVERAGE...THOUGH IFR AND MVFR CONDITIONS WILL CONTINUE TO PREVAIL. OUTLOOK...WITH DEEP AND MOIST SOUTHWESTERLY FLOW CONTINUING THIS WEEKEND...PERIODS OF POOR AVIATION CONDITIONS WILL PERSIST...ESPECIALLY OVERNIGHT. && .CLIMATE... HERE ARE THE AREA RECORD MAXIMUMS AND HIGH MINIMUMS FOR DECEMBER 24TH AND 25TH. RECORDS HAVE BEEN KEPT IN THE GREENSBORO AREA SINCE 1903... IN THE RALEIGH AREA SINCE 1887... AND IN THE FAYETTEVILLE AREA SINCE 1910. DEC 24: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 71 (1964) 52 (1904) RALEIGH 75 (1931) 59 (1891) FAYETTEVILLE 78 (1931) 66 (1990) DEC 25: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 74 (1955) 58 (1932) RALEIGH 75 (1955) 63 (1932) FAYETTEVILLE 79 (1932) 68 (1932) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...2 NEAR TERM...22 SHORT TERM...22 LONG TERM...VINCENT AVIATION...22 CLIMATE...HARTFIELD/BLAES
Hazardous weather outlook, Dec 23, 4:40 AM EST, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 440 AM EST WED DEC 23 2015 NCZ021>023-038-039-073-074-083-084-240945- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- 440 AM EST WED DEC 23 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-024>028-040>043-075>078-085-086-088-089-240945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 440 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN TODAY MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG US HIGHWAY 1. THE MAIN THREAT IS DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 23, 5:32 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EST WED DEC 23 2015
NCZ007-008-232330-
PERSON NC-GRANVILLE NC-
532 PM EST WED DEC 23 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERSON AND NORTHERN
GRANVILLE COUNTIES UNTIL 630 PM EST...
AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 7 MILES NORTHWEST OF ROUGEMONT...OR 8 MILES
EAST OF PROSPECT HILL...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...STOVALL...MAYO RESERVOIR...BEREA...OAK HILL...SURL...BETHEL
HILL AND BUSHY FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3654 7860 3642 7853 3624 7886 3624 7915
3632 7915 3654 7890
TIME...MOT...LOC 2230Z 230DEG 44KT 3627 7905
77Special weather statement, Dec 23, 5:41 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EST WED DEC 23 2015
NCZ075>077-085-086-088-232345-
SCOTLAND NC-CUMBERLAND NC-LEE NC-HOKE NC-MOORE NC-HARNETT NC-
541 PM EST WED DEC 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN
SCOTLAND...CUMBERLAND...SOUTHEASTERN LEE...HOKE...EAST CENTRAL MOORE
AND HARNETT COUNTIES UNTIL 645 PM EST...
AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF RAEFORD TO NEAR CLIO...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...LILLINGTON...FORT BRAGG...
ANGIER...MAXTON...POPE AFB...ANTIOCH AND HOPE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3468 7951 3521 7931 3558 7892 3551 7869
3549 7867 3485 7877 3483 7890 3490 7894
3495 7904 3483 7919 3484 7935 3477 7933
3463 7947
TIME...MOT...LOC 2240Z 245DEG 31KT 3507 7927 3459 7946
77Special weather statement, Dec 23, 7:07 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EST WED DEC 23 2015
NCZ088-089-240100-
CUMBERLAND NC-SAMPSON NC-
707 PM EST WED DEC 23 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEASTERN
CUMBERLAND AND SAMPSON COUNTIES UNTIL 800 PM EST...
AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR JEROME...OR 17 MILES NORTH OF
ELIZABETHTOWN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...STEDMAN...NEWTON GROVE...SALEMBURG...TURKEY...
AUTRYVILLE...CEDAR CREEK...HOBBTON AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3485 7849 3485 7875 3498 7882 3527 7849
3526 7841 3529 7830 3522 7824 3520 7816
3509 7817 3507 7816 3494 7815 3484 7843
TIME...MOT...LOC 0006Z 237DEG 38KT 3487 7868
77Special weather statement, Dec 23, 7:29 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EST WED DEC 23 2015
NCZ089-240115-
SAMPSON NC-
729 PM EST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN SAMPSON
COUNTY UNTIL 815 PM EST...
AT 728 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...SALEMBURG AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3490 7855 3491 7854 3491 7856 3494 7857
3495 7860 3498 7863 3526 7828 3522 7824
3521 7818 3519 7816 3509 7817 3508 7816
3504 7816 3488 7852
TIME...MOT...LOC 0028Z 235DEG 35KT 3497 7854
77Special weather statement, Dec 23, 8:01 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EST WED DEC 23 2015
NCZ078-089-240200-
WAYNE NC-SAMPSON NC-
801 PM EST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 900 PM EST...
AT 800 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF MOUNT OLIVE...MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...BROGDEN...
MAR-MAC...GRANTHAM...CLIFFS OF THE NEUSE STATE PARK...HOBBTON AND
ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3534 7782 3521 7783 3516 7796 3519 7802
3518 7807 3519 7816 3509 7817 3508 7816
3503 7827 3519 7839 3551 7783 3543 7783
3540 7780 3538 7780
TIME...MOT...LOC 0100Z 239DEG 26KT 3516 7825
77Local storm report, Dec 23, 8:19 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD POLKTON 35.01N 80.20W
12/23/2015 ANSON NC 911 CALL CENTER
SEVERAL ONGOING ROAD CLOSURES DUE TO FLOODING NEAR
POLKTON AND ANSONVILLE
&&
EVENT NUMBER RAH1501025
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:07 PM EST | Special Weather Statement | RAH | Sampson | 53 min |
| Dec 23, 7:29 PM EST | Special Weather Statement | RAH | Sampson | 46 min |
| Dec 23, 8:01 PM EST | Special Weather Statement | RAH | Wayne | 59 min |
| Dec 23, 10:18 PM EST | River Flood Warning | RAH | Harnett | 59 hr |
| Dec 23, 11:42 PM EST | River Flood Warning | RAH | Alamance | 21 hr |
| Dec 24, 12:26 AM EST | Areal Flood Warning | RAH | Durham, Orange | 9 hr |
| Dec 24, 6:04 AM EST | River Flood Warning | RAH | Cumberland | 4 days |
| Dec 24, 10:24 AM EST | River Flood Warning | RAH | Franklin | 44 hr |
| Dec 24, 10:39 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 51 min |
| Dec 24, 3:01 PM EST | Special Weather Statement | RAH | Alamance | 44 min |
Nearby
River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.